MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED BASEPLATE; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED BASEPLATE; SHOULDER JOINT METAL PROSTHESIS
Model Number DIAM 29MM
Medical Device Problem Codes Disassembly (1168); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
"2014 aequalis reversed operation.On (b)(6) 2018: the patient fell which may have caused loosening of glenoid sphere and baseplate.As a little swelling and pus were seen in the insertion site, the surgeon decided to remove the implants.(b)(6) 2018: as the infection was only the surface of the skin, only the glenoid sphere, insert and baseplate were removed and a head was implanted.Comment from surgeon: if infection was very serious, i was going to remove all the implants but it was not so serious, so i just left the stem and implanted a head.This patient seemed to have some kind of infection after the surgery 4 years ago but it did not become serious.So, this component loosening can be the cause of this incident.".
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.

Brand Name
AEQUALIS REVERSED BASEPLATE
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
MDR Report Key7285264
Report Number3000931034-2018-00019
Device Sequence Number16512808
Product Code KWS
UDI-Device Identifier03700386916618
UDI-Public03700386916618
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberDIAM 29MM
Device Catalogue NumberDWD002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;